Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Took high dose of fluoxtine along with vodka. Should I visit ER?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
my son normal takes 20 mg of fluoxtine - he was upset tonight and took 60 mgs and 2 sips he say very small of vodka - should I take him to the er? He is weighs almost 200 lbs so I am hoping that is in his favor
Posted Sat, 9 Mar 2013 in Drug Abuse
Answered by Dr. Sudhir 37 minutes later

Welcome to XXXXXXX

Fluoxite should not exceed a maximum dose of 80 mg/day.So he is still in range of normal dose, but generally dose are increased slowly.

Symptoms to be watched in overdose are abnormal accommodation, abnormal gait, confusion, unresponsiveness, nervousness, pulmonary dysfunction, vertigo, tremor, elevated blood pressure, impotence, movement disorder, hypomania, seizures, somnolence, nausea, tachycardia, and vomiting.

If it's difficult for you to analyse these symptoms or feel something is abnormal a precautionary visit to ER is always advisable to be on safer side.

Hope this answers your question.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor